MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8XX2, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8XX2
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic hand assisted sigmoidectomy.Complaint 1 of 2: #2022-000889 (mfr # 2027111-2022-00542).Complaint 1 of 2: #2022-000890.Event description: "in both cases the gelport cap and attached alexis came out of the incision when the surgeon attempted to removed his hand through the cap.In the first case, this happened twice.In the second case, this happened once.There was no patient injury, current patient status unknown.Both cases continued with the same device.No other instruments were being used through the gel at the time of the event.The model of the gelport is c8xx2 (p/n 700314663), lot number 1433372.No product is available for return.Both gelports were brought in under a no charge scrub po." both cases were a laparoscopic hand assisted sigmoidectomy.Additional information received via email 25mar2022 from [name], associate clinical specialist: the products were disposed of before amr was made aware of the incidents.Alert date is 21mar2022.Products are not available for return.Patient status: there was no patient injury, current patient status unknown.Type of intervention: the case continued with the same device.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic hand assisted sigmoidectomy.Complaint 1 of 2: #: (b)(4)- mfr# 2027111-2022-00542, complaint 1 of 2: #: (b)(4)- mfr# 2027111-2022-00551.Event description: "in both cases the gelport cap and attached alexis came out of the incision when the surgeon attempted to removed his hand through the cap.In the first case, this happened twice.In the second case, this happened once.There was no patient injury, current patient status unknown.Both cases continued with the same device.No other instruments were being used through the gel at the time of the event.The model of the gelport is c8xx2 (p/n: 700314663), lot number: 1433372.No product is available for return.Both gelports were brought in under a no charge scrub po." both cases were a laparoscopic hand assisted sigmoidectomy.Additional information received via email 25mar2022 from [name], associate clinical specialist: the products were disposed of before amr was made aware of the incidents.Alert date is 21mar2022.Additional information received via email 26apr2022 from [name], associate clinical development specialist: incision size for procedure was 8cm.Products are not available for return.Patient status: there was no patient injury, current patient status unknown.Type of intervention: the case continued with the same device.

Brand Name
C8XX2, GELPORT 120MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key14079009
Report Number2027111-2022-00551
Device Sequence Number14774569
Product Code GCJ
UDI-Device Identifier20607915123912
UDI-Public(01)20607915123912(17)240229(30)01(10)1433372
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberC8XX2
Device Catalogue Number700314663
Device Lot Number1433372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown